Liouville measure as a multiplicative cascade via level sets of the Gaussian free field
Annales de l'Institut Fourier to appear, , 41 p.

We provide new constructions of the subcritical and critical Gaussian multiplicative chaos (GMC) measures corresponding to the 2D Gaussian free field (GFF). As a special case we recover E. Aidekon’s construction of random measures using nested conformally invariant loop ensembles, and thereby prove his conjecture that certain CLE 4 based limiting measures are equal in law to the GMC measures for the GFF. The constructions are based on the theory of local sets of the GFF and build a strong link between multiplicative cascades and GMC measures. This link allows us to directly adapt techniques used for multiplicative cascades to the study of GMC measures of the GFF. As a proof of principle we do this for the so-called Seneta–Heyde rescaling of the critical GMC measure.

On propose de nouvelles constructions des mesures du chaos multiplicatif gaussien (GMC) sous-critique et critique correspondant au champ libre gaussien 2D (GFF). Comme cas particulier, on retrouve la construction des mesures aléatoires par E. Aidekon, qui utilise des ensembles de boucles emboîtées invariantes par transformations conformes. Ainsi, on prouve sa conjecture selon laquelle certaines mesures basées sur le CLE 4 emboîté sont égal en loi aux mesures de GMC pour le GFF. Nos constructions sont basées sur la théorie des ensembles locaux du GFF et permettent d’établir un lien fort entre les cascades multiplicatives et les mesures GMC. Ce lien nous permet d’adapter directement les techniques utilisées pour les cascades multiplicatives à l’étude des mesures de GMC pour le GFF. Comme exemple de ce principe on adapte l’argument de Seneta–Heyde pour construire la mesure critique de la GMC.

Received : 2017-05-03
Revised : 2017-12-27
Accepted : 2019-01-17
Classification:  60G57,  60G58,  60D05,  60J80
Keywords: Liouville measure, Gaussian free field, Gaussian multiplicative chaos, critical Gaussian multiplicative chaos, multiplicative cascades
@unpublished{AIF_0__0_0_A5_0,
     author = {Aru, Juhan and Powell, Ellen and Sep\'ulveda, Avelio},
     title = {Liouville measure as a multiplicative cascade via level sets of the Gaussian free field},
     note = {to appear in \emph{Annales de l'Institut Fourier}},
}
Aru, Juhan; Powell, Ellen; Sepúlveda, Avelio. Liouville measure as a multiplicative cascade via level sets of the Gaussian free field. Annales de l'Institut Fourier, to appear, 41 p.

[1] Aïdékon, Elie The extremal process in nested conformal loops (2015) (preprint available on the webpage of the author) | Article | MR 2227693 | Zbl 1103.35052

[2] Aïdékon, Elie; Jaffuel, Bruno Survival of branching random walks with absorption, Stochastic Processes Appl., Tome 121 (2011) no. 9, pp. 1901-1937 | Article | MR 3603278 | Zbl 1236.60080

[3] Aïdékon, Elie; Shi, Zhan Seneta–Heyde rescaling for the branching random walk, Ann. Probab., Tome 42 (2014) no. 3, pp. 959-993 | Article | MR 3141729 | Zbl 1293.35148

[4] Aru, Juhan; Lupu, Titus; Sepúlveda, Avelio First passage sets of the 2D continuum Gaussian free field, Probab. Theory Relat. Fields (2019), 025006 (online-first) | Article | MR 3162108 | Zbl 1286.35260

[5] Aru, Juhan; Lupu, Titus; Sepúlveda, Avelio The first passage sets of the 2D Gaussian free field: convergence and isomorphisms (2018) (https://arxiv.org/abs/1805.09204) | Article | MR 3348409 | Zbl 1311.93042

[6] Aru, Juhan; Powell, Ellen; Sepúlveda, Avelio Critical Liouville measure as a limit of subcritical measures, Electron. Commun. Probab., Tome 24 (2019), 18, 16 pages | Article | MR 3397310 | Zbl 1321.35098

[7] Aru, Juhan; Sepúlveda, Avelio; Werner, Wendelin On bounded-type thin local sets of the two-dimensional Gaussian free field, J. Inst. Math. Jussieu, Tome 18 (2019) no. 3, pp. 591-618 | Article | MR 3680980 | Zbl 07051731

[8] Berestycki, Nathanaël An elementary approach to Gaussian multiplicative chaos, Electron. Commun. Probab., Tome 22 (2017), 27, 12 pages | Article | MR 3732691 | Zbl 1403.93041

[9] Bolthausen, Erwin On a functional central limit theorem for random walks conditioned to stay positive, Ann. Probab. (1976), pp. 480-485 | Article | MR 2357764 | Zbl 0336.60024

[10] David, François; Kupiainen, Antti; Rhodes, Rémi; Vargas, Vincent Liouville quantum gravity on the Riemann sphere, Commun. Math. Phys., Tome 342 (2016) no. 3, pp. 869-907 | Article | MR 2460930 | Zbl 1176.35108

[11] Duplantier, Bertrand; Rhodes, Rémi; Sheffield, Scott; Vargas, Vincent Critical Gaussian multiplicative chaos: convergence of the derivative martingale, Ann. Probab., Tome 42 (2014) no. 5, pp. 1769-1808 | Article | MR 3205097 | Zbl 1306.60055

[12] Duplantier, Bertrand; Rhodes, Rémi; Sheffield, Scott; Vargas, Vincent Renormalization of critical Gaussian multiplicative chaos and KPZ relation, Commun. Math. Phys., Tome 330 (2014) no. 1, pp. 283-330 | MR 2106129 | Zbl 1297.60033

[13] Duplantier, Bertrand; Sheffield, Scott Liouville quantum gravity and KPZ, Invent. Math., Tome 185 (2011) no. 2, pp. 333-393 | MR MR2373460 | Zbl 1226.81241

[14] Durrett, Rick Probability: theory and examples, Cambridge Series in Statistical and Probabilistic Mathematics, Tome 31, Cambridge University Press, 2010, x+428 pages | Article | MR 2538102 | Zbl 1202.60001

[15] Høegh-Krohn, Raphael A general class of quantum fields without cut-offs in two space-time dimensions, Commun. Math. Phys., Tome 21 (1971) no. 3, pp. 244-255 | Article | MR 3430764 | Zbl 1328.35114

[16] Huang, Yichao; Rhodes, Rémi; Vargas, Vincent Liouville Quantum Gravity on the unit disk, Ann. Inst. Henri Poincaré, Probab. Stat., Tome 54 (2018) no. 3, pp. 1694-1730 | Zbl 1417.35051

[17] Junnila, Janne; Saksman, Eero Uniqueness of critical Gaussian chaos, Electron. J. Probab., Tome 22 (2017), 11, 31 pages | Article | MR 3802267 | Zbl 1391.35171

[18] Kahane, Jean-Pierre Sur le chaos multiplicatif, Ann. Sci. Math. Qué., Tome 9 (1985) no. 2, pp. 105-150 | Article | MR 990239 | Zbl 0699.35006

[19] Kozlov, Mykyta V. The asymptotic behavior of the probability of non-extinction of critical branching processes in a random environment, Theory Probab. Appl., Tome 21 (1976), pp. 791-804 | Zbl 0384.60058

[20] Kyprianou, Andreas E. Martingale convergence and the stopped branching random walk, Probab. Theory Relat. Fields, Tome 116 (2000) no. 3, pp. 405-419 | MR MR0335014 | Zbl 0231.93003

[21] Lyons, Russell A simple path to Biggins’ martingale convergence for branching random walk, Classical and modern branching processes (The IMA Volumes in Mathematics and its Applications), Springer, 1997 no. 84, pp. 217-221 | MR MR1750109 | Zbl 1007.93034

[22] Madaule, Thomas First order transition for the branching random walk at the critical parameter, Stochastic Processes Appl., Tome 126 (2016), pp. 470-502 | MR MR1406566 | Zbl 0862.49004

[23] Miller, J.; Sheffield, Scott The GFF and CLE(4) (2011) (slides and private communications) | Article | MR 3227458 | Zbl 1327.35211

[24] Nakayama, Yu Liouville field theory: a decade after the revolution, Int. J. Mod. Phys. A, Tome 19 (2004) no. 17-18, pp. 2771-2930 | Article | MR 960278 | Zbl 0647.35002

[25] Powell, Ellen Critical Gaussian chaos: convergence and uniqueness in the derivative normalisation, Electron. J. Probab., Tome 23 (2018), 31, 26 pages | Article | MR 1654631

[26] Qian, Wei; Werner, Wendelin Coupling the Gaussian free fields with free and with zero boundary conditions via common level lines, Commun. Math. Phys. (2018), pp. 1-28 | Article | MR 3730500 | Zbl 1377.93044

[27] Rhodes, Rémi; Vargas, Vincent Lecture notes on Gaussian multiplicative chaos and Liouville Quantum Gravity (2016) (https://arxiv.org/abs/1602.07323) | Article | MR 3434397

[28] Robert, Raoul; Vargas, Vincent Gaussian multiplicative chaos revisited, Ann. Probab., Tome 38 (2010) no. 2, pp. 605-631 | MR MR1312710 | Zbl 0819.35071

[29] Schramm, Oded; Sheffield, Scott A contour line of the continuum Gaussian free field, Probab. Theory Relat. Fields, Tome 157 (2013) no. 1-2, pp. 47-80 | Article | MR 2227700

[30] Schramm, Oded; Sheffield, Scott; Wilson, David B. Conformal radii for conformal loop ensembles, Commun. Math. Phys., Tome 288 (2009) no. 1, pp. 43-53 | Article | MR MR2246098 | Zbl 1187.82044

[31] Sepúlveda, Avelio On thin local sets of the Gaussian free field, Ann. Inst. Henri Poincaré, Probab. Stat., Tome 55 (2019) no. 3, pp. 1797-1813 | MR 3449189

[32] Shamov, Alexander On Gaussian Multiplicative Chaos, J. Funct. Anal., Tome 270 (2016) no. 9, pp. 3224-3261 | Article | MR 2502023 | Zbl 1188.93002

[33] Sheffield, Scott Conformal weldings of random surfaces: SLE and the quantum gravity zipper, Ann. Probab., Tome 44 (2016) no. 5, 123013, pp. 3474-3545 | Zbl 1388.60144

[34] Webb, Christian The characteristic polynomial of a random unitary matrix and Gaussian multiplicative chaos - the L 2 phase, Electron. J. Probab., Tome 20 (2015), 104, 21 pages | Zbl 1328.15052

[35] Werner, Wendelin Topics on the GFF and CLE(4) (2015) (lecture notes available on his webpage)